MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 90 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681910
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, there were no visual anomalies noted to the device.The catheter hub and tip were both intact.During functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The catheter was very difficult to flush, with blood exiting the catheter.An attempt was made to advance a 0.0158" patency mandrel through the catheter shaft but the mandrel would not advance past 73cm from the hub, so an attempt was made to advance the mandrel through the distal of the catheter but again the mandrel would not go past the blocked area of the catheter.The catheter was then soaked in warm water and once removed the catheter was still found to be blocked, so in an attempt to figure out what was causing the blockage the catheter was cut at 73.5cm from the hub and the mandrel advanced through again this time causing ptfe inner lining to exit the catheter.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided indicated there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.Also additional information received indicated that the device was not prepared for use as per the directions for use which would have contributed to the event.The device could not be flushed during analysis.A patency mandrel was inserted into the catheter shaft but could not be advanced throughout the catheter shaft.The patency mandrel was advanced with force and blood exited the catheter shaft.An attempt to flush the device again was made but it could not be flushed.The catheter shaft was cut at the blocked area and ptfe liner was removed.The ptfe liner most likely became damaged with the force applied trying to advance the patency mandrel and coils.The as reported and as analyzed device difficult to flush as well as the as analyzed catheter shaft blocked/occluded and catheter ptfe inner lining peeling will be assigned use error as the device was not prepared for use as per the dfu.The investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user as there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.
 
Event or Problem Description
Analysis of the returned device found that the subject microcatheter ptfe (polytetrafluoroethylene)coating was peeling.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 90 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15593054
Report Number3008881809-2022-00505
Device Sequence Number19398954
Product Code DQY
UDI-Device Identifier04546540688231
UDI-Public04546540688231
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2023
Device Model NumberM0031681910
Device Catalogue NumberM0031681910
Device Lot Number23211191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET COIL (STRYKER)
Patient Age41 YR
Patient SexFemale